Nexium Side Effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunflowerg3
New Member


Date Joined Dec 2009
Total Posts : 4
   Posted 1/1/2010 9:51 AM (GMT -6)   
I am hoping someone can help me find a direction for the future of my treatment.

I have had some bad experiences on both Prilosec OTC and Nexium. I took Prilosec OTC for two days while I waited to get in to my doctor for a Nexium prescription. Each time I took the Prilosec, I'd become very anxious and dizzy within an hour or so of taking it. At the time, I was so strung out from having dealt with feeling like I had a wad of cotton stuck in my throat constantly for days on end, that it was hard to tell if I was actually having a reaction to the Prilosec or if I was just anxious in general because of the discomfort. However, the first day I took Nexium, I took it an hour before dinner. Again, within an hour to an hour and a half, I was having heart palpitations, dizziness, and extreme anxiety. And again, it was hard to say if it was a reaction to the med or if I was just having anxiety about starting a new med. I didn't give myself very long to figure it out because I started taking the Nexium right before bed the next day (figuring that I can't feel dizzy if I'm asleep ;)). Since then (I'm on week 9 of Nexium), I have seen a pattern emerge. Pretty much every night I wake up between 3:00am and 5:30am with anxiety. Until I stopped taking my antidepressants about a week and a half ago, it was debilitating nervousness/anxiety. It literally felt like the world was going to end. I generally ended up not being able to get back to sleep and degenerated into a ball of desperation and tears. :( In the past week or so, I still have woken up in the middle of the night with unusual nervousness. I generally get fixated on a normal worry ("Where did I put that important paper") and magnify it to the point of having trouble getting back to sleep. I have had more control over the anxiety in the past week, but it's still there. I'm still losing way too much sleep. I am still wondering if it is related to the Nexium since it is the one med I'm still on. The symptoms also onset within a few hours of taking the Nexium. I'm generally okay during the day as far as anxiety goes.

So, after that lengthy explanation, I have a few questions. Has anyone else had trouble with nervousness/depression/anxiety that was seemingly caused by Nexium or another PPI? If so, what did you do? Did you just keep trying different PPIs until you found one that didn't make you want to leap out your bedroom window and run 10 miles? Because I probably have LPR, I pretty much HAVE to be on a PPI if I expect to get healed up. I'm just not sure where to go from here. I can't keep losing so much sleep (I have two little ones who need me to be alert and responsive during the day), and I'm quickly losing hope for the future.

Thanks for any experiences and/or help you can offer.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 1/1/2010 10:11 AM (GMT -6)   
Welcome to HealingWell.

Have you thought of switching to a H2 blocker?
Some people have trouble with PPIs.

Have you discussed surgery options so you don't have to take PPIs?
12 days ago I caved in and had the surgery and am feeling fine.

Joy

PH Fan
Regular Member


Date Joined Dec 2009
Total Posts : 88
   Posted 1/2/2010 11:00 AM (GMT -6)   
I was on Nexium briefly after being diagnosed with gerd they didn't agree with me either so I asked too be put on something else,switched to Prevacid,it's much better for me,still some side effects but tolerable.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/2/2010 11:23 AM (GMT -6)   
Hey there and welcome !


There are differences between the PPIs in their pharmacokinetics, pharmacodynamics, influence by food and antacids, clinical efficacy, and potential for drug interactions. It is not always clear whether these often subtle variations are necessarily of clinical importance. The physician's choice of one PPI over another must rest with her/his interpretation of the clinical importance of the generally small differences between PPIs, their approval for treatment of specific clinical indications within the physician's practice jurisdiction, and the strength of the evidence based on the quantity and quality of the supporting clinical trials.



There are six PPIs on the market Kapidex being the newest.



I suspect like many meds what works for one person may or may not work for another. Good advice from the other members.



Prilosec works for me so I stick with it for now.......



Again a warm welcome,



Kitt

marj
Regular Member


Date Joined Jan 2010
Total Posts : 36
   Posted 1/5/2010 11:18 PM (GMT -6)   
hi. im also suffering from GERD. my doctor gave me PPI but i already stopped taking it since i have severe palpitations then. And a friend of mine took the same meds but he also stopped taking those pills, he was found to have a fatty liver caused by years of taking PPIs. Try something holistic like considering chamomile tea, apple diet and turmeric. God bless.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 3:40 AM (GMT -6)
There are a total of 2,974,375 posts in 326,171 threads.
View Active Threads


Who's Online
This forum has 161248 registered members. Please welcome our newest member, Raji Morgan.
258 Guest(s), 0 Registered Member(s) are currently online.  Details